European Emerging Managers Summit

Managing a Start-up or Emerging Hedge Fund in 2021

A free invite-only gathering for new and emerging hedge fund managers that will explore the critical steps involved to successfully bring a hedge fund to market.



The Reform Club, Pall Mall, London

Wednesday, 17 November 2021


REGISTER NOW

WHY THIS EVENT?

Europe's premier event for start-up and emerging hedge fund managers. Through a series of in-depth panel discussions, presentations and breakout sessions, the event will lay out the main considerations for start-ups and emerging fund managers.


For any new fund manager, getting the planning right at the pre-launch and post-launch phases can potentially make the difference between success or costly failure.


HedgeweekLIVE: European Emerging Managers Summit is your bridge to a new understanding of each of the critical steps involved to successfully bring a hedge fund to market.

Wednesday 17 November 2021

Wednesday, 17 November 2021

Download Agenda

PANEL 1

Legal & Fund Structure

  • What are the typical fund structuring considerations for managers when setting up offshore versus onshore European hedge funds
  • What should one prioritise when putting together the Offering Memorandum and Investment Management Agreement?
  • Management company considerations – defining the economic interests of the partners

Arrival and registration

8:00AM

PANEL 2

Operational Due Diligence

  • The changing nature of ODD issues for start-up managers
  • Due diligence deep-dive: how ODD can make or break a start-up manager
  • How can managers best prepare for investor ODD?
  • Will investors get comfortable with a virtual ODD process and could this become a permanent feature?
  • Spending budget on operations – hiring talent, using service providers etc
  • Investor expectations: what are they asking and what sort of red flags tend to veto a potential allocation?

OPENING ADDRESS

Chair’s opening remarks

NETWORKING

Networking Break

8:00 AM - 8:40 AM GMT (40 Min)

NETWORKING

8:40AM

8:40 AM - 8:45 AM GMT (5 Min)

8:45AM

8:45 AM - 9:30 AM GMT (45 Min)

9:30AM

10:15AM

9:30 AM - 10:15 AM GMT (45 Min)

10:15 AM - 10:45 AM GMT (30 Min)

SPEAKERS:

  • Thomas Deinet, Executive Director, SBAI (moderator)
  • Mario Russo, Founder and Chief Investment Officer, Conditor Asset Management
  • Lucian Firth, Partner - Hedge Funds, Simmons & Simmons
  • Harjit Kaur, Partner, Maples Group

SPEAKERS:

  • Thomas Deinet, Executive Director, SBAI (moderator)
  • James Orme-Smith, CEO, Sandbar Asset Management
  • Oliver Goldsmith, Director, SS&C Eze
  • Sarah-Jane O'Sullivan, Director, Willis Towers Watson

Roundtable A:

Practical insights on what the ODD process looks like for today’s hedge fund manager

Roundtable B:

The European AIFM model: What is it, how does it work, and what are the risks to using a 3rd party model?

Roundtable C:

Best practice in risk management for new and emerging managers

ROUNDTABLES ROUND 1

10:45AM

Roundtable D:

Start-up boot camp: tax structuring for new and emerging managers

  • A guide to taxation for managers and funds
  • Offshore funds regime and reporting
  • Personal taxation structuring as a founding partner

SPEAKERS:

  • Antoine Housden, Head of Financial Services Tax, Buzzacott
  • Shriya Dheir, Senior Manager, Buzzacott
  • Gregory Chouette, COO, Landytech

SPEAKER:

10:45 AM - 11:30 AM GMT (45 Min)

SPEAKERS:

  • The true cost of risk for asset managers
  • How do you scale risk management abilities as you grow and how is modern risk management evolving
  • What are the right risk management tools and solutions to use?
  • Getting the balance right between internal resource v. outsourcing
  • Sarah-Jane O'Sullivan, Director, Willis Towers Watson
  • Matthew Siddick, Senior Director, Operational Risk Solutions, bfinance
  • Given Chanetsa-Mazarura, Principle, Mercer
  • Cyril Delamare, Global Chief Growth Officer, Waystone
  • Pádraic Durkan, Executive Director, Waystone

SPEAKER:

PANEL 3

Information overload - making sure you are extracting the best from data

  • How should new and emerging managers use, store and interrogate data
  • Executing the best data strategy for your business
  • What does data best practice look like - can this be done inhouse or do you need the assistance of a vendor
  • Pitfalls to avoid when selecting a vendor
  • What resources are available to new and emerging managers to develop and maintain the best data systems

PANEL 4

Fee Structuring Considerations

  • What are some of the key questions to ask for any new manager, as they think about their fee structure?
  • What ways can managers better align their interests with investors? What have been the key trends and developments in recent years
  • Importance of founder share classes
  • How are investor attitudes towards fees changing?
  • Hurdle rates – what should the right level be?
  • Should first loss programmes be considered?

NETWORKING

Lunch Break

11:30AM

11:30 AM - 12:15 PM GMT (45 Min)

12:15PM

12:15 PM - 1:15 PM GMT (60 Min)

1:15PM

1:15 PM - 2:00 PM GMT (45 Min)

SPEAKERS:

  • Stephane Berthet, Founder, Hyphen Alternative Advisors (moderator)
  • Richard Lamplough, Chief Executive Officer, Lancaster Investment Management
  • Patrick Ghali, Managing Partner & Co-Founder, Sussex Partners
  • Alyx Wood, Chief Investment Officer, Kernow Asset Management
  • Evan Lubin, Director of EMEA, Sentieo
  • Phillip Chapple, COO, Monterone Partners
  • Tillman Sachs, CIO and Head of Research, CEO and Founder, J8 Capital Management

SPEAKERS:

ROUNDTABLES ROUND 2

2:00PM

2:00 PM - 2:45 PM GMT (45 Min)

Roundtable A:

Practical insights on what the ODD process looks like for today’s hedge fund manager

SPEAKERS:

  • Matthew Siddick, Senior Director, Operational Risk Solutions, bfinance
  • Given Chanetsa-Mazarura, Principle, Mercer

Roundtable B:

The European AIFM model: What is it, how does it work, and what are the risks to using a 3rd party model?

Roundtable C:

Best practice in risk management for new and emerging managers

  • The true cost of risk for asset managers
  • How do you scale risk management abilities as you grow and how is modern risk management evolving
  • What are the right risk management tools and solutions to use?
  • Getting the balance right between internal resource v. outsourcing
  • Gregory Chouette, COO, Landytech

SPEAKER:

Roundtable D:

Start-up boot camp: tax structuring for new and emerging managers

  • A guide to taxation for managers and funds
  • Offshore funds regime and reporting
  • Personal taxation structuring as a founding partner

SPEAKERS:

  • Antoine Housden, Head of Financial Services Tax, Buzzacott
  • Shriya Dheir, Senior Manager, Buzzacott
  • Cyril Delamare, Global Chief Growth Officer, Waystone
  • Pádraic Durkan, Executive Director, Waystone

SPEAKER:

PANEL 5

Selecting the Right Service Providers

  • The importance of the prime broker, the fund administrator, the outsourced risk provider and the technology partner in supporting an alternative fund
  • How have areas like outsourcing and managed services changed? What are the challenges/benefits?
  • Day 1 operational infrastructure: how has this changed? What do investors expect now, and how to achieve this?
  • What are the more common mistakes new managers make i.e. when selecting their PB?
  • Can some strategies outsource more than others? i.e. equity strategies vs event-driven, distressed credit strategies

PANEL 6

The Fund Raising Process

  • What are the main distribution channels managers need to consider
  • What are the main challenges when it comes to attracting investors
  • How can fund managers better attract seed investors?
  • What are the typical mistakes that managers make when it comes to approaching the fundraising process?
  • How is technology and social media changing the way managers think about connecting with potential LPs?

Drinks Reception, sponsored by Sova Capital

3:30PM

3:30 PM - 4:15 PM GMT (45 Min)

4:15PM

4:15 PM - 5:00 PM GMT (45 Min)

5:00PM

5:00 PM - 6:00 PM GMT (60 Min)

NETWORKING

  • Fiona Treble, Managing Director - Global Head of Membership Development & Sponsor Relationships, AIMA (moderator)
  • James Purdie, Head of Investor Relations, Arion Investment Management
  • Eleri Rhidian, Vice President, Sales & Investor Relations, Trium Capital
  • Anatoly Crachilov, Founding Partner & CEO, Nickel Digital

SPEAKERS:

SPEAKERS:

  • Billy Murray, Head of Prime, InterTrader (moderator)
  • Patrick Trew, Chief Risk & Compliance Officer, Maniyar Capital
  • Mark Flanagan, COO, Backbone Capital Partners
  • Anabel Mifsud, CEO, Bastion Wealth

Networking Break

NETWORKING

2:45 PM - 3:15 PM GMT (30 Min)

2:45PM

3:15PM

3:15 PM - 3:30 PM GMT (15 Min)

PRESENTATION

Digital Asset Masterclass

SPEAKER:

  • Konstantin Anissimov, Executive Director, CEX.IO

JAMES PURDIE

Head of Investor Relations at Arion Investment Management

Vice President, Sales & Investor Relations at Trium Capital

Read more

ELERI RHIDIAN

RICHARD LAMPLOUGH

Chief Executive Officer at Lancaster Investment Management

Read more

RICHARD LAMPLOUGH

LUCIAN FIRTH

Partner and Solicitor- hedge funds at Simmons & Simmons

Read more

Partner at Maples Group

Read more

HARJIT KAUR

ALYX WOOD

Chief Investment Officer at Kernow Asset Management

Read more

Managing Partner & Co-Founder at Sussex Partners

Read more

PATRICK GHALI

RICHARD LAMPLOUGH

MARIO RUSSO

Founder and Chief Investment Officer at Conditor Asset Management

Read more

FIONA TREBLE

Managing Director - Global Head of Membership Development & Sponsor Relationships at AIMA

RICHARD LAMPLOUGH

BILLY MURRAY

Head of Prime at InterTrader

Read more

ANABEL MIFSUD

CEO at Bastion Wealth

Read more

CEO at Sandbar Asset Management

Read more

JAMES ORME-SMITH

RICHARD LAMPLOUGH

ANTOINE HOUSDEN

Head of Financial Services Tax at Buzzacott

Executive Director at SBAI

Read more

THOMAS DEINET

Chief Risk & Compliance Officer at Maniyar Capital

PATRICK TREW

RICHARD LAMPLOUGH

MARK FLANAGAN

COO at Backbone Capital Partners

Director of EMEA at Sentieo

EVAN LUBIN

CIO and Head of Research, CEO and Founder at J8 Capital Management

Read more

TILLMANN SACHS

RICHARD LAMPLOUGH

COO at Monterone Partners

Read more

PHILLIP CHAPPLE

Founding Partner & CEO at Nickel Digital

ANATOLY CRACHILOV

Director at Willis Towers Watson

Read more

SARAH-JANE O-SULLIVAN

RICHARD LAMPLOUGH

OLIVER GOLDSMITH

Director at SS&C Eze

Read more

Senior Manager at Buzzacot

SHRIYA DHEIR

Global Chief Growth Officer at Waystone

Read more

CYRIL DELAMARE

RICHARD LAMPLOUGH

KONSTANTIN ANISSIMOV

Executive Director at CEX.IO

STEPHANE BERTHET

Founder at Hyphen Alternative Advisors

COO at Landytech

GREGORY CHOUETTE

RICHARD LAMPLOUGH

GIVEN CHANETSA-MAZARURA

Principle, Mercer

Read more

MATTHEW SIDDICK

Senior Director, Operational Risk Solutions at bfinance

PÀDRAIC DURKAN

Executive Director at Waystone

Well organised event and a good opportunity to meet peers and industry professionals.”

Great event for

a 360 degree view

of the hedge fund industry.”

Quant global macro start-up

(Delegate)

Multi-asset investment manager

(Delegate)

Extremely informative event across every important aspect of running a fund."

Portfolio Manager

(Delegate)

“Very useful event, I look forward to this event next year as well as other future events that Hedgeweek has in store.”

Co-Founder & General Partner, Investment Management Firm

(Delegate)

Launched in 2007, hedgeweek has evolved organically to become one of the industry’s leading voices on key trends and developments shaping the space. It provides news, features, research, awards and events for global hedge fund professionals.


With our consultant-driven approach, and commitment to the highest content standards, our mission statement is simple: to deliver actionable insights that clients can measure.


See how we can put your brand front and centre.

Join Europe's top institutional investors, fund managers, and service providers.

We've got a front-row seat to the hedge fund space.

REGISTER NOW

Want to join?